Alert archive / Pennsylvania / High Wind Watches in 2007
High Wind Watch 1, NWS State College, PA
NWS State College, PA issued this high wind watch at Dec 22, 2007, 9:28 PM EST for 33 counties in Pennsylvania. It took effect at Dec 23, 2007, 12:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 22, 2007, 9:28 PM EST (02:28 UTC)
- In effect from
- Dec 23, 2007, 12:00 PM EST
- Expired
- Dec 23, 2007, 3:39 AM EST
- In force
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 230228 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 928 PM EST SAT DEC 22 2007 ...STRONG WINDS ARE POSSIBLE SUNDAY AFTERNOON THROUGH SUNDAY EVENING... .A SHARP COLD FRONT WILL CROSS PENNSYLVANIA SUNDAY AFTERNOON AND EVENING. STRONG TO POTENTIALLY DAMAGING WIND GUSTS MAY IMMEDIATELY PRECEDE AND FOLLOW THE PASSAGE OF THE FRONT...AS WIND SPEEDS GREATER THAN 60 MPH JUST A FEW THOUSAND FEET ABOVE THE GROUND MAY MIX TO THE GROUND ALONG AND BEHIND THE FRONT. PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-231030- /O.NEW.KCTP.HW.A.0001.071223T1700Z-071224T0300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 928 PM EST SAT DEC 22 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MIDDAY SUNDAY THROUGH SUNDAY EVENING. A STRONG COLD FRONT WILL CROSS THE STATE ON SUNDAY AFTERNOON... ACCOMPANIED BY LOCALLY HEAVY RAINFALL AND WIND GUSTS IN EXCESS OF 40 MPH. ALONG AND IMMEDIATELY BEHIND THE COLD FRONT...WIND GUSTS MAY EXCEED 60 MPH FOR A TIME. THIS COULD LEAD TO SPORADIC POWER OUTAGES DUE TO DOWNED TREE LIMBS...AND DAMAGE TO OUTDOOR OBJECTS INCLUDING HOLIDAY DECORATIONS AND LIGHT WEIGHT LAWN ORNAMENTS. A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. IF DAMAGING WINDS BECOME IMMINENT...A HIGH WIND WARNING WILL BE ISSUED. $$ DEVOIR/TYBURSKI
1 follow-up statement
000 WWUS71 KCTP 230839 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 339 AM EST SUN DEC 23 2007 ...STRONG WINDS ARE POSSIBLE SUNDAY AFTERNOON THROUGH SUNDAY EVENING... .A SHARP COLD FRONT WILL CROSS PENNSYLVANIA LATER THIS MORNING AND THIS AFTERNOON. STRONG TO POTENTIALLY DAMAGING WIND GUSTS MAY IMMEDIATELY PRECEDE AND FOLLOW THE PASSAGE OF THE FRONT...AS WIND SPEEDS GREATER THAN 60 MPH JUST A FEW THOUSAND FEET ABOVE THE GROUND MAY MIX TO THE GROUND ALONG AND BEHIND THE FRONT. THE SHOWERS COULD BRING SOME HIGH WINDS TO THE SURFACE. A SEVERAL HOUR PERIOD OF STRONG GUSTY IS EXPECTED AFTER THE FRONT MOVES TO OUR EAST. PAZ024-033-231645- /O.UPG.KCTP.HW.A.0001.071223T1700Z-071224T0300Z/ /O.NEW.KCTP.HW.W.0002.071223T1700Z-071224T0700Z/ CAMBRIA-SOMERSET- 339 AM EST SUN DEC 23 2007 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 2 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM EST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. HIGH WINDS ARE EXPECTED TODAY AND THIS EVENING. WINDS TO NEAR 60 MPH ARE POSSIBLE...MAINLY BEHIND THE COLD FRONT AND IN THE HIGHER ELEVATIONS OF CAMBRIA AND SOMERSET COUNTIES. THE HIGH WIND WARNING IS MAINLY FOR LOCATIONS OVER 1500 FEET IN ELEVATION. LOWER ELEVATIONS SHOULD SEE WIND GUSTS MAINLY IN THE 35 TO 55 MPH RANGE. THE STRONGEST WINDS ARE MOST LIKELY AFTER THE FRONTAL PASSAGE. STRONG WINDS CAN BLOW LOSE ITEMS AROUND. SECURE GARBAGE PALES AND OTHER LOSE ITEMS TO INCLUDE HIGH PROFILE CHRISTMAS LAWN DECORATIONS. HIGH WINDS CAN ALSO DOWN LIMBS AND WIRES CAUSING SPORADIC POWER OUTAGES. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. THE HIGH WINDS MAY TOPPLE TREES...DOWN POWER LINES AND DAMAGE SOME STRUCTURES. $$ PAZ004>006-010>012-017>019-025>028-034>037-041-042-045-046- 049>053-056>059-063>066-231645- /O.UPG.KCTP.HW.A.0001.071223T1700Z-071224T0300Z/ /O.NEW.KCTP.WI.Y.0006.071223T1700Z-071224T0700Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 339 AM EST SUN DEC 23 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM EST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WINDS ARE EXPECTED MAINLY ALONG AND AFTER THE PASSAGE OF THE COLD FRONT. WIND GUSTS OF 35 TO 55 MPH ARE POSSIBLE. STRONG WINDS CAN BLOW LOSE ITEMS AROUND. SECURE GARBAGE PALES AND OTHER LOSE ITEMS TO INCLUDE HIGH PROFILE CHRISTMAS LAWN DECORATIONS. HIGH WINDS CAN ALSO DOWN LIMBS AND WIRES CAUSING SPORADIC POWER OUTAGES. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this high wind watch went out at Dec 22, 7:36 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Dec 22, 7:36 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 736 PM EST SAT DEC 22 2007 .SYNOPSIS... A STRONG SURFACE HIGH PRESSURE OFF THE NEW ENGLAND COAST WILL KEEP A LOT OF LOW CLDS AND A FEW SHOWERS AROUND TONIGHT...ALONG WITH SOME AREAS OF DRIZZLE. A STRONG STORM SYSTEM MOVING ACROSS THE GREAT LAKES ON SUNDAY WILL BRING A MILD DAY TO THE AREA ON SUNDAY WITH SHOWERS AND EVEN A CHANCE OF A THUNDERSTORM. A STRONG UPPER- LEVEL SHORT WAVE WILL MOVE THROUGH THE REGION LATE SUNDAY AND EARLY MONDAY...BRINGING ANOTHER SHOT OF COLDER AIR AND GUSTY WINDS TO THE AREA. AN AREA OF HIGH PRESSURE SHOULD TAKE CONTROL OF THE WEATHER AGAIN ON TUE AND FOR MOST OF THE COMING WEEK. ANOTHER STORM TRACKING ACROSS THE LAKES LATE IN THE WEEK WILL BRING A CHC OF RAIN TO THE AREA FOR NEXT SATURDAY. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... A STRONG SURFACE ANTICYCLONE TO OUR NORTHEAST IS KEEPING LOW- LEVEL COLD AIR ENTRENCHED OVER THE REGION. WARMER SOUTHEAST WINDS RUNNING OVER THIS COLD AIR IS MAINTAINING THE LOW CLOUDS. LIGHT DRIZZLE IS POSSIBLE ALL EVENING...BUT MOST PLACES WILL NOT HAVE ANY. SOME THINNER SPOTS IN THE LOW CLOUDS ARE ALONG THE BORDER AND IN NRN MD...AND COULD WORK INTO THE FAR SRN COUNTIES. TEMPS WILL HOLD OR RISE SLIGHTLY FOR THE EVENING. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM SUNDAY/... WARMER AIR TRIES TO WORK DOWN FROM ABOVE TONIGHT...AND SHOULD KEEP TEMPS STATIC AND GRADUALLY PUSH THEM HIGHER. TEMPERATURES SHOULD PEAK LATE SUN MORNING OR EARLY AFTERNOON IN THE WEST AND MID- AFTERNOON IN THE EAST AS A STRONG FRONT MOVES THROUGH THE REGION. FROPA SHOULD BE AROUND 18Z IN THE WEST AND 22-23Z IN THE EAST. EXPANDED THE COVERAGE OF CHC OF THUNDER MENTIONS IN THE GRIDS TO INCLUDE MOST OF THE REGION...WITH ELEVATED INSTABILITY PRESENT OVER MUCH OF THE REGION FOR A SHORT TIME. THE FRONT ALSO HAS THE SHARP N-S LOOK OFTEN ASSOCIATED WITH NARROW COLD FRONTAL RAIN BANDS. THIS SUGGESTS MOST OF THE RAIN WILL BE A FEW HOURS EITHER SIDE OF THE COLD FRONT. IT IS ALSO A WORRY FOR SEVERE WIND GUSTS RIGHT ALONG THE FRONT IF WE CAN MANAGE ANY SORT OF SFC INSTABILITY. MOST LIKELY THE COLD AIR DAMMING WILL KEEP HOLDING ON AND THE INVERSION WILL KEEP GUSTS FROM MAKING IT DOWN TO THE SFC. MOST OF THE SIGNIFICANT RAIN SHOULD OCCUR DURING THE DAYLIGHT HRS...WITH SREF MEMBERS SHOWING AROUND 1 INCH OF QPF. THIS MAY COMBINE WITH 1-2 INCHES OF WATER EQUIV ON THE GROUND IN SLEET/SNOW PACK TO MAKE SOME SMALLER STREAMS RISE TO NEAR BANKFULL ON SUNDAY EVENING. THE LARGER RIVERS AND STREAMS CAN HANDLE THAT RUNOFF EASILY WITHOUT FLOODING. RAIN COULD END RAPIDLY AS THE COLD FRONT PASSES...AND MAY TURN TO SNOW SHOWERS IN THE NORTHWEST AND WESTERN MOUNTAINS BY NIGHTFALL. GRADIENT WINDS ARE OUR OTHER MAJOR CONCERN. BUT...MIXING DOWN HIGH WIND GUSTS AHEAD OF THE COLD FRONT IS NOT A USUAL THING IN CENTRAL PA. SOME OF THE RIDGE TOPS MAY GET GUSTY BEFORE THE FRONT BUT MOST OF THE GUSTY WINDS WILL WAIT UNTIL BEHIND THE FRONT LATE SUN...AND SUN NIGHT...AS WINDS IN THE LOW LEVELS ALIGN BETTER. FOR NOW...WILL HOLD GUSTS TO LESS THAN 40 KTS...BUT WE COULD EASILY SEE ADVISORY GUSTS FOR THE NORTHERN AND WESTERN MTS LATE SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... AN INTERESTING SYSTEM FOR SUNDAY. RIGHT NOW...IT LOOKS LIKE THE MOISTURE WILL NOT QUITE PHASE WITH THE DYNAMICS...THUS WHILE A RUMBLE OF THUNDER WILL BE POSSIBLE...IT WILL BE BORDERLINE FOR SEVERE STORMS. RIGHT NOW...HAVE GUSTY WINDS IN FCST FOR LATE SUNDAY AFT...INTO THE FIRST PART OF MONDAY. MAY NEED A WIND ADVISORY AT SOME POINT...BUT IT STILL MAINLY A THIRD PERIOD EVENT. A DRY SLOT WILL BRING A QUICK END TO THE RAIN SUNDAY EVENING. MUCH OF THE AREA WILL BE DRY OVERNIGHT...EXCEPT FOR THE FAR N...WHERE BANDS OF LAKE EFFECT WILL SET UP LATE ON A STRONG WEST FLOW. WINDS WILL SLOWLY SHIFT MORE TO THE NW LATE MONDAY...THUS KEPT A CHC OF SNOW SHOWERS IN FOR MONDAY NIGHT...BUT THIS WILL BE LIMITED...AS THE BEST DYNAMICS ARE LIFTING OUT BY THEN. ON CHRISTMAS DAY AN AREA OF HIGH PRESSURE MOVES INTO THE REGION FROM THE SOUTHWEST. THIS SHOULD REDUCE THE SNOW SHOWER ACTIVITY IN NW PA AND CLEAR OUT THE SKIES IN THE SOUTH. THIS ARE OF HIGH PRESSURE SHOULD REMAIN OVER THE REGION WEDNESDAY PRODUCING A MAILY DRY AND PARTLY SUNNY DAY. A WEAK FRONT MOVES OVER THE REGION ON THURSDAY. MOST MREF MEMBERS SHOW LITTLE OR NO PRECIPITATION WITH THIS SYSTEM. FOR NOW...LEFT POPS CLOSE TO WHAT WAS THERE. DID CUT OUT PCPN FOR THU NIGHT AND FRIDAY...AS THIS WEAK SYSTEM MOVES OUT...AND WE ARE AHEAD OF THE NEXT SYSTEM. ALSO MREFS ARE DRY FOR THIS PERIOD. HPC AND MREFS SHOW ANOTHER SYSTEM NEXT WEEKEND SIMILAR TO THIS WEEKEND...SO WENT WITH CHC OF RAIN ON SAT. && .AVIATION /01Z SUNDAY THROUGH THURSDAY/... REALTIVELY WARMER SOUTHERLY WINDS WILL INCREASE AS A FRONT APPROACHES THE AREA. NEAR THE SURFACE...SOUTHEAST WINDS WILL KEEP COOLER AIR TRAPPED SO LLWS WILL BE COMMON. WINDS FROM 170-180 DEGREES UP TO 40KTS ARE POSSIBLE FROM FL020 AND UP OVERNIGHT. THESE WINDS WILL MIX DOWN DURING THE DAY SUNDAY AS THE FRONT APPROACHES MAKING FOR QUITE A TURBULENT DAY. IFR CLOUDS WILL CONTINUE OVERNIGHT AS LOW LEVEL MOIST AIR IS TRAPPED UNDER THE BRISK WINDS ALOFT. ALSO...AS MILDER AIR DOES MAKE ITS WAY TO THE SURFACE...IT WILL OVERRUN LINGERING SLEET AND SNOW COVER. FOG IS POSSIBLE OVER THE HIGHER ELEVATION FIELDS. MOST OF THE RAIN ON SUNDAY SHOULD BE CONFINED TO THE FEW HOURS CLOSEST TO THE COLD FRONTAL PASSAGE...WHICH SHOULD BE AROUND 18-19Z IN THE WEST AND 22-23Z IN THE FAR EASTERN COS. BEHIND THE FRONT LATER SUN INTO SUN NIGHT...THE SFC WINDS WILL TURN WESTERLY...INCREASE AND BECOME QUITE GUSTY. THE WESTERLY UPSLOPE FLOW WILL KEEP LOWER CIGS AND PERHAPS SOME -SHSN IN THE HIGHER TERRAIN SITES OF KBFD/KJST BUT REMAINDER OF CWA WILL TRANSITION BACK TO VFR FOR MONDAY AND TUESDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GRUMM/MARTIN NEAR TERM...DANGELO/RXR SHORT TERM...DANGELO LONG TERM...MARTIN AVIATION...DANGELO/RXR/TYBURSKI
Hazardous weather outlook, Dec 22, 5:25 AM EST, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 525 AM EST SAT DEC 22 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-231030- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 525 AM EST SAT DEC 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT WILL PUSH THROUGH THE REGION SUNDAY...BRINGING THE POTENTIAL FOR STRONG GUSTY WINDS WINDS. THERE COULD BE SOME STRONG WINDS ALONG THE RIDGES SUNDAY AHEAD OF THE FRONT SUNDAY MORNING AND AFTERNOON. STRONG GUSTY WINDS ARE EXPECTED OVER THE ENTIRE REGION BEHIND THE COLD FRONT SUNDAY EVENING THROUGH MONDAY MORNING. A HIGH WIND WATCH MAY BE ISSUED SHOULD CONDITIONS SUGGEST IT IS NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 3:39 AM EST | High Wind Warning | CTP | Adams, Bedford, Blair, Cambria, Centre, Columbia and 17 more | 15 hr |
| Dec 23, 3:39 AM EST | Wind Advisory | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 17 hr |
Nearby
High Wind Watches in Pennsylvania, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.